Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 264, NWS Tulsa, OK

July 22, 2022Latimer County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 22, 2022, 3:38 PM CDT for Latimer County, Oklahoma. It was in force for 20 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 22, 2022, 3:38 PM CDT (20:38 UTC)
Expired
Jul 22, 2022, 3:58 PM CDT
In force
20 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Latimer County, OK

The radar

The Western Arkansas radar (KSRX), 95 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 22, 3:45 PM CDTTSTM WND GST 662 Sw Wilburton, OKWILBURTON MESONET REPORTED A 66 MPH WIND GUST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 31, 10:35 PM CSTSevere Thunderstorm WatchSPC353 days

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 8.6 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2022-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1241 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2022-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1241 J/kg
Mixed-layer CIN
-170 J/kg
Mixed-layer LCL
1456 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

721 
WUUS54 KTSA 222038
SVRTSA
OKC077-222130-
/O.NEW.KTSA.SV.W.0264.220722T2038Z-220722T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
338 PM CDT Fri Jul 22 2022

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Central Latimer County in southeastern Oklahoma...

* Until 430 PM CDT.

* At 338 PM CDT, a severe thunderstorm was located over Damon, and is
  nearly stationary.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations in or near the path include...
  Wilburton...                      Damon...
  Panola...                         

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3482 9517 3478 9537 3494 9542 3500 9521
TIME...MOT...LOC 2038Z 182DEG 2KT 3487 9530 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
1 follow-up statement
431 
WWUS54 KTSA 222058
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
358 PM CDT Fri Jul 22 2022

OKC077-222108-
/O.CAN.KTSA.SV.W.0264.000000T0000Z-220722T2130Z/
Latimer OK-
358 PM CDT Fri Jul 22 2022

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LATIMER COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However gusty winds are
still possible with this thunderstorm.

LAT...LON 3482 9517 3478 9537 3494 9542 3500 9521
TIME...MOT...LOC 2057Z 182DEG 2KT 3488 9530 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:05 PM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jul 22, 2:05 PM CDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
205 PM CDT Fri Jul 22 2022

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Thru Tonight)
Issued at 205 PM CDT Fri Jul 22 2022

GOES PW imagery clearly defines the deep layer moist axis within
the decaying frontal zone, extending from east TX up into eastern
OK and KS. Scattered showers and storms remain possible within
this zone, with gusty winds and locally heavy rain possible.
Downburst threat not as high today compared to yesterday, but the
threat isn't zero. Will leave slight chances from 00Z to 03Z with
any activity that develops dying off with the loss of daytime
heating.

Lacy

&&

.LONG TERM...
(Tonight through Friday)
Issued at 205 PM CDT Fri Jul 22 2022

The H5 ridge centered over the Four Corners will build eastward
and become elongated west to east over the forecast area over the
weekend and into the first part of next week. Heat advisories will
be continued into the weekend as either ambient temp or heat
index criteria is met. By Sunday, with ambient temps expected to
climb to 105 or higher basically along and north of I-44, an
Excessive Heat Watch has been issued for this area. Will likely
have to repeat this process for Monday and Tuesday as well. The
heat intensity backs off slightly by Wednesday. A pattern change
for the latter half of the week is expected, with the ridge
retrograding pretty far west and a deep trough developing over the
Midwest and Great Lakes. This will send an appreciable frontal
boundary south down the Plains. Increasing clouds in the vicinity
of an approaching frontal boundary will drop temps further
Thursday. The boundary drops into the region Friday with more
cloud cover and better rain chances, and forecast high temps will
drop further, dare I say low to mid 90s? Something to look forward
to in the least.

Lacy

&&

.AVIATION...
(18Z TAFS)
Issued at 1219 PM CDT Fri Jul 22 2022

Isolated to scattered thunderstorms are again possible this
afternoon, with highest probability of impact being KMLC between
20-00z. Overall coverage and intensity not expected to be what was
observed yesterday. Any storms will end after 00z, with VFR
conditions prevailing.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   78 103  80 105 /  20   0   0   0
FSM   76 101  79 103 /  10   0   0   0
MLC   75 101  78 102 /  20   0   0   0
BVO   73 104  75 106 /  10   0   0   0
FYV   69  99  74 101 /  10   0   0   0
BYV   74  99  77 100 /  10   0   0   0
MKO   74  99  77 102 /  20   0   0   0
MIO   74 101  78 103 /  10   0   0   0
F10   74 101  77 103 /  20   0   0   0
HHW   74  98  77  99 /  20   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from 1 PM to 8 PM CDT Sunday for OKZ049-053-062-
     063-065>076.

     Heat Advisory until 8 PM CDT this evening for OKZ049-053>076.

     Heat Advisory from 1 PM to 8 PM CDT Saturday for OKZ054>068-
     070>076.

     Excessive Heat Watch from Sunday afternoon through Sunday
     evening for OKZ054>061-064.

AR...Heat Advisory from 1 PM to 8 PM CDT Sunday for ARZ001-002-010-
     011-019-020-029.

     Heat Advisory until 8 PM CDT this evening for ARZ019-020-029.

     Heat Advisory from 1 PM to 8 PM CDT Saturday for ARZ019-020-029.

&&

SHORT TERM...30
LONG TERM....30
AVIATION...14
Hazardous weather outlook, Jul 22, 12:57 PM CDT, 2 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1257 PM CDT Fri Jul 22 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-231015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1257 PM CDT Fri Jul 22 2022

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Mainly Eastern Oklahoma.
	ONSET...Mid-Afternoon.

DANGEROUS HEAT.
	RISK...Elevated.
	AREA...Eastern Oklahoma and West Central Arkansas.
	ONSET...Ongoing.

FIRE WEATHER DANGER.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

DISCUSSION...
High temperatures will approach or exceed 100 degrees across much
of eastern Oklahoma and western Arkansas today, with afternoon
heat index values reaching near or just above 105 degrees at many
locations.

The continued hot and mainly dry conditions will increase fire
weather concerns this afternoon, particularly those parts of
northeast Oklahoma that did not receive rainfall yesterday.
Although wind speeds will remain below critical thresholds, very
dry fuels, relative humidities as low as 30 percent, and well
above normal temperatures may lead to dangerous fire behavior.

In addition to the heat and fire weather concerns, isolated to
scattered thunderstorms will be possible this afternoon and into
the early evening, primarily focused across parts of eastern
Oklahoma. Conditions support the potential for localized strong
to severe wind gusts due to downbursts.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY through TUESDAY...Very High Fire Weather Potential...Dangerous Heat Potential.
WEDNESDAY...Thunderstorm Potential...Very High Fire Weather Potential...Dangerous Heat Potential.
THURSDAY...Thunderstorm Potential...Dangerous Heat Potential.

EXTENDED DISCUSSION...
Extreme heat conditions with potential for heat stress impacts will
remain concerning into the middle of next week. At this time, the
worst conditions are expected to be during the Sunday through
Wednesday period, with some improvement late next week. The
continued hot and dry weather and an increase in wind speeds
will also lead to worsening fire weather conditions.

Thunderstorm chances will increase by Wednesday night and Thursday
as a cold front approaches from the north.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Jul 22, 2:29 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
229 PM CDT FRI JUL 22 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     TSTM WND DMG     1 SSW MARBLE CITY       35.57N 94.83W
07/21/2022                   SEQUOYAH           OK   EMERGENCY MNGR

            STRONG THUNDERSTORM WIND BLEW DOWN TREES AND
            SNAPPED POWER POLES.

&&

EJC
Local storm report, Jul 22, 2:33 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
233 PM CDT FRI JUL 22 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     1 SW SALLISAW           35.45N 94.79W
07/21/2022                   SEQUOYAH           OK   EMERGENCY MNGR

            STRONG THUNDERSTORM WIND BLEW DOWN TREES AND
            SNAPPED POWER POLES.

&&

EJC
Local storm report, Jul 22, 2:48 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
248 PM CDT FRI JUL 22 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     1 SSE ROLAND            35.41N 94.51W
07/21/2022                   SEQUOYAH           OK   EMERGENCY MNGR

            STRONG THUNDERSTORM WIND DAMAGED THE ROOF OF
            A HOME, DAMAGED THE ROOF OF APARTMENT
            BUILDINGS, BLEW DOWN TREES, AND SNAPPED
            POWER POLES.

&&

EJC
Local storm report, Jul 22, 3:01 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
301 PM CDT FRI JUL 22 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND DMG     4 NNE ONETA             36.08N 95.67W
07/21/2022                   WAGONER            OK   EMERGENCY MNGR

            STRONG THUNDERSTORM WIND BLEW DOWN TREES AND
            SNAPPED NUMEROUS POWER POLES ALONG S 273RD E
            AVE BETWEEN E 51ST STREET S AND E 71ST
            STREET S.

&&

EJC
Special weather statement, Jul 22, 3:25 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Tulsa OK
325 PM CDT Fri Jul 22 2022

OKZ049-075-222100-
Latimer OK-Pushmataha OK-
325 PM CDT Fri Jul 22 2022

...Strong thunderstorms will impact portions of central Pushmataha
and Latimer Counties through 400 PM CDT...

At 324 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from near Wilburton to 3 miles northwest of Cloudy.
Movement was north at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Wilburton...                      Clayton...
Albion...                         Clayton Lake State Park...
Higgins...                        Damon...
Snow...                           Tuskahoma...
Yanush...                         Robbers Cave State Park...
Nashoba...                        Kiamichi...
Cloudy...                         Gowen...
Sardis...                         Panola...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3427 9539 3488 9551 3498 9551 3506 9517
      3436 9504 3428 9505
TIME...MOT...LOC 2024Z 159DEG 17KT 3491 9533 3435 9531

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Jul 22, 3:27 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Tulsa OK
327 PM CDT Fri Jul 22 2022

OKZ054-059-060-222100-
Tulsa OK-Osage OK-Pawnee OK-
327 PM CDT Fri Jul 22 2022

...A strong thunderstorm will impact portions of southeastern Osage,
southeastern Pawnee and west central Tulsa Counties through 400 PM
CDT...

At 327 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
northeast of Keystone State Park. This storm was nearly stationary.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Tulsa...                          Sand Springs...
Keystone State Park...            Gray...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3631 9612 3614 9601 3607 9621 3608 9626
      3622 9632
TIME...MOT...LOC 2027Z 221DEG 2KT 3617 9622

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 7:23 PM CDTAreal Flood AdvisoryTSAMuskogee3 hr
Jul 21, 7:39 PM CDTSpecial Weather StatementTSACherokee36 min
Jul 21, 7:59 PM CDTSevere Thunderstorm Warning Considerable damage threatTSARogers, Tulsa, Wagoner20 min
Jul 22, 1:45 PM CDTExcessive Heat WatchTSACraig, Creek, Nowata, Ottawa, Pawnee, Rogers and 2 more24 hr
Jul 22, 1:45 PM CDTHeat AdvisoryTSACherokee, Choctaw, Craig, Creek, Delaware, Haskell and 15 more30 hr
Jul 22, 1:45 PM CDTHeat AdvisoryTSAAdair, Cherokee, Choctaw, Craig, Delaware, Haskell and 10 more54 hr
Jul 22, 3:25 PM CDTSpecial Weather StatementTSALatimer, Pushmataha35 min
Jul 22, 3:27 PM CDTSpecial Weather StatementTSATulsa33 min
Jul 22, 4:00 PM CDTSpecial Weather StatementTSAHaskell30 min
Jul 22, 4:01 PM CDTSpecial Weather StatementTSAPushmataha29 min
Jul 22, 4:29 PM CDTSpecial Weather StatementTSAPushmataha31 min
Jul 22, 5:23 PM CDTSpecial Weather StatementTSAPittsburg37 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.